Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 30, 2016, 5:13 PM CDT for Macon County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 30, 2016, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
County Macon County, AL
The radar
The Maxwell AFB radar (KMXX), 23 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
543
WWUS84 KBMX 302213
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT SAT JUL 30 2016
ALZ045-302315-
MACON AL-
513 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON COUNTY UNTIL 615 PM
CDT...
AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIVERPOOL...OR NEAR TUSKEGEE...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...SOCIETY HILL...TUSKEGEE NATIONAL FOREST...LAKE TUSKEGEE...
LIVERPOOL...DAVISVILLE...WARRIORSTAND...MOTON FIELD MUNICIPAL AIRPORT
AND I 85 REST AREA.
LAT...LON 3228 8579 3241 8584 3253 8556 3250 8549
3250 8544 3242 8543 3231 8543
TIME...MOT...LOC 2212Z 249DEG 7KT 3238 8574
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:47 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 30, 2:47 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 247 PM CDT SAT JUL 30 2016 .DISCUSSION... Boundary interactions have been the dominate forcing mechanism today for scattered to widespread storms that have been gathering across the north. There is now one large outflow that stretches from Tuscaloosa to Calera to Alexander City. This outflow is trudging southward while the storms are moving east along the outflow boundary. Most of this activity will be dissipating after sunset as we lose the daytime heating. Did add in patchy fog for the night as most areas will see rain today and will be primed for low level moisture to be in place. For tomorrow, the higher than normal rain chances remain in the forecast. Problem is where will the highest rain chances be. Models continue to develop showers anywhere across the state. With that said this outflow boundary will slide south tonight. If it clears the CWA we may have less convection than models are going with. However, if it stalls out near the US 80/ I-85 corridor then the southern counties will see the best chances and scattered chances may not be high enough. For next week, we will remain in a fairly active pattern for the summer. We will begin to warm up a little bit more across the area each day and begin to approach some heat advisory criteria by midweek. However, not enough confidence to include in the HWO at this time, but will need to keep an eye on it. Scattered showers will remain the normal for the rest of the extended with best chances dependent on the day before and other mesoscale features, so went with higher than normal chance pops for the afternoons each day. 16 && .AVIATION... 18Z TAF Discussion. Widespread thunderstorms are pushing through BHM and will be impacting ANB and ASN within the hour. Winds have been behaving with generally 10 to 20 kts along and ahead of the storms. Watching another line of storms developing in MS and this will likely move into the TCL area after 19Z. EET will be in between the two areas so included VCTS with a tempo after 19Z here as well. Some patchy fog will be possible after 8Z as well. More of the same scenario on Sunday. 16 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected over the next several days with highs in the upper 80s and low/mid 90s. Surface winds will be less than 10 mph and generally from the southwest/west through the first of the week. Since surface dew points are so high, critical fire weather thresholds are not expected to be met, with no watches or warnings anticipated. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 92 71 92 71 / 40 40 30 40 30 Anniston 72 93 72 93 71 / 40 40 30 40 30 Birmingham 75 93 74 93 73 / 40 40 30 40 30 Tuscaloosa 73 94 73 94 74 / 40 40 30 40 30 Calera 73 93 73 93 73 / 40 40 30 50 30 Auburn 73 93 74 93 73 / 30 50 30 50 40 Montgomery 74 95 74 94 74 / 30 50 40 50 40 Troy 72 92 72 92 72 / 40 50 40 50 40 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 30, 3:59 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 AM CDT SAT JUL 30 2016 ALZ011>015-017>050-311200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 359 AM CDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 2:13 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT SAT JUL 30 2016
ALZ028-302000-
CLAY AL-
213 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 300 PM CDT...
AT 213 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOUNT CHEAHA TO 8 MILES SOUTH OF WALDO.
MOVEMENT WAS SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...BARFIELD...ROSELLE...GUNTHERTOWN...CRAGFORD...
MELLOW VALLEY...LAKE CHINNABEE...MILLERVILLE AND MOTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3329 8565 3311 8566 3310 8592 3321 8612
3330 8611 3330 8598 3338 8598 3338 8594
3340 8594 3340 8592 3345 8592 3346 8590
3349 8589 3348 8587 3347 8589 3347 8584
3338 8564 3332 8565 3331 8564
TIME...MOT...LOC 1913Z 296DEG 8KT 3343 8585 3327 8604
32/DAVISLocal storm report, Jul 30, 2:18 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN JASPER 33.85N 87.27W
07/30/2016 E0.00 INCH WALKER AL PUBLIC
STREET FLOODING REPORTED ALONG 3RD AVENUE SOUTH IN
JASPER. STANDING WATER NEARLY UP TO THE BOTTOM OF A CAR
DOOR. REPORT RELAYED VIA SOCIAL MEDIA.
&&
JHSpecial weather statement, Jul 30, 3:05 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 PM CDT SAT JUL 30 2016 ALZ021-302045- CLEBURNE AL- 305 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLEBURNE COUNTY UNTIL 345 PM CDT... AT 305 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MUSCADINE...OR 10 MILES SOUTHWEST OF BUCHANAN...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRUITHURST...MUSCADINE AND I 20 WELCOME CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3369 8546 3380 8540 3380 8537 3366 8534 TIME...MOT...LOC 2005Z 295DEG 24KT 3372 8535 32/DAVIS
Special weather statement, Jul 30, 3:32 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT SAT JUL 30 2016
ALZ029-038-302100-
CHAMBERS AL-RANDOLPH AL-
332 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
NORTHERN CHAMBERS COUNTIES UNTIL 400 PM CDT...
AT 332 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF ROANOKE TO RED LEVEL.
MOVEMENT WAS EAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...WADLEY...RED LEVEL...POST OAK FORKS...WELCH...
STANDING ROCK...ABANDA...CRYSTAL LAKE...AMITY PARK...
SPARKLING SPRINGS...FREDONIA...VEASEY CREEK PARK...PARAN...
ROCK MILLS...STROUD CREEK...ROCKY POINT...DICKERT...
ROANOKE MUNICIPAL AIRPORT AND SOUTHERN HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3292 8521 3308 8559 3310 8559 3327 8528
3327 8526 3293 8520
TIME...MOT...LOC 2032Z 287DEG 17KT 3321 8528 3306 8547
32/DAVISSpecial weather statement, Jul 30, 3:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT SAT JUL 30 2016
ALZ031-302130-
GREENE AL-
354 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE COUNTY UNTIL
430 PM CDT...
AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
UNION...OR 11 MILES NORTH OF EUTAW...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUTAW...UNION...MANTUA...KNOXVILLE AND SNODDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3298 8803 3312 8786 3309 8783 3302 8783
3302 8771 3299 8771 3298 8775 3296 8774
3295 8775 3295 8773 3293 8777 3290 8777
3290 8781 3288 8781 3286 8783 3285 8782
3284 8783 3283 8782 3281 8782
TIME...MOT...LOC 2054Z 316DEG 19KT 3301 8788
32/DAVISSpecial weather statement, Jul 30, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT SAT JUL 30 2016
ALZ045-302315-
MACON AL-
513 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON COUNTY UNTIL 615 PM
CDT...
AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIVERPOOL...OR NEAR TUSKEGEE...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...SOCIETY HILL...TUSKEGEE NATIONAL FOREST...LAKE TUSKEGEE...
LIVERPOOL...DAVISVILLE...WARRIORSTAND...MOTON FIELD MUNICIPAL AIRPORT
AND I 85 REST AREA.
LAT...LON 3228 8579 3241 8584 3253 8556 3250 8549
3250 8544 3242 8543 3231 8543
TIME...MOT...LOC 2212Z 249DEG 7KT 3238 8574
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:45 PM CDT | Areal Flood Advisory | BMX | Calhoun, St. Clair | 2 hr |
| Jul 30, 11:14 AM CDT | Special Weather Statement | BMX | Winston | 31 min |
| Jul 30, 11:50 AM CDT | Special Weather Statement | BMX | Jefferson | 40 min |
| Jul 30, 12:27 PM CDT | Special Weather Statement | BMX | Jefferson | 48 min |
| Jul 30, 12:38 PM CDT | Special Weather Statement | BMX | Blount | 52 min |
| Jul 30, 1:20 PM CDT | Special Weather Statement | BMX | Lamar | 40 min |
| Jul 30, 1:31 PM CDT | Areal Flood Advisory | BMX | Walker | 3 hr |
| Jul 30, 1:42 PM CDT | Special Weather Statement | BMX | Talladega | 48 min |
| Jul 30, 2:13 PM CDT | Special Weather Statement | BMX | Clay | 47 min |
| Jul 30, 3:05 PM CDT | Special Weather Statement | BMX | Cleburne | 40 min |
| Jul 30, 3:32 PM CDT | Special Weather Statement | BMX | Chambers | 28 min |
| Jul 30, 3:54 PM CDT | Special Weather Statement | BMX | Greene | 36 min |
| Jul 30, 5:05 PM CDT | Areal Flood Advisory | BMX | Hale, Marengo, Sumter | 115 min |
| Jul 30, 5:28 PM CDT | Special Weather Statement | BMX | Russell | 62 min |
| Jul 30, 5:53 PM CDT | Areal Flood Advisory | BMX | Barbour, Russell | 112 min |
| Jul 30, 6:17 PM CDT | Special Weather Statement | BMX | Dallas | 43 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.